Alert archive / Montana / High Wind Warnings in 2014

High Wind Warning 26, NWS Great Falls, MT

September 1, 2014

NWS Great Falls, MT issued this high wind warning at Sep 1, 2014, 11:12 PM MDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 1, 2014, 11:12 PM MDT (05:12 UTC)
Expired
Sep 2, 2014, 6:00 PM MDT
In force
19 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

605 
WWUS75 KTFX 020512
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1112 PM MDT MON SEP 1 2014

MTZ009-021200-
/O.NEW.KTFX.HW.W.0026.140902T0512Z-140903T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS
1112 PM MDT MON SEP 1 2014

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT TUESDAY. 

* TIMING AND MAIN IMPACT: STRONG WINDS HAVE DEVELOPED OVER THE
  NORTHERN ROCKY MOUNTAIN FRONT. THE STRONG WINDS WILL AFFECT
  AREAS NEAR EAST GLACIER PARK AND LOGAN PASS THROUGH TUESDAY
  AFTERNOON.

* WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS FROM 60
  TO 70 MPH.

* ELEVATIONS:

* OTHER IMPACTS: STRONG WINDS COULD CREATE HAZARDOUS TRAVEL FOR
  HIGH PROFILE VEHICLES...ESPECIALLY ALONG HIGH 2 FROM MARIAS PASS
  TO EAST GLACIER PARK.

* LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS...LOGAN PASS
  AND EAST GLACIER PARK.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
2 follow-up statements
989 
WWUS75 KTFX 020934
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
334 AM MDT TUE SEP 2 2014

MTZ009-030000-
/O.CON.KTFX.HW.W.0026.000000T0000Z-140903T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS
334 AM MDT TUE SEP 2 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING. 

* TIMING AND MAIN IMPACT: PERIODS OF STRONG WINDS ARE EXPECTED
  ACROSS THE NORTHERN ROCKY MOUNTAIN FRONT THROUGH THE DAY TODAY.
  THE STRONGEST WINDS ARE LIKELY TO OCCUR FROM LATE THIS MORNING
  THROUGH THIS AFTERNOON. ADDITIONALLY...RIDGE TOPS IN THE GLACIER
  PARK REGION...INCLUDING THE LOGAN PASS AREA...ARE LIKELY TO
  EXPERIENCE THE STRONGEST WIND GUSTS.

* WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS FROM
  60 TO 70 MPH.

* OTHER IMPACTS: STRONG WINDS COULD CREATE HAZARDOUS TRAVEL FOR
  HIGH PROFILE VEHICLES...ESPECIALLY ALONG HIGH 2 FROM MARIAS PASS
  TO EAST GLACIER PARK.

* LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS...LOGAN 
  PASS AND EAST GLACIER PARK.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
359 
WWUS75 KTFX 022351
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
551 PM MDT TUE SEP 2 2014


MTZ009-030100-
/O.EXP.KTFX.HW.W.0026.000000T0000Z-140903T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS
551 PM MDT TUE SEP 2 2014

...HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING. WINDS
HAVE DIMINISHED. 



$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Sep 1, 10:40 PM MDT, 32 minutes earlier.

Area forecast discussion, Sep 1, 10:40 PM MDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1040 PM MDT Mon Sep 1 2014

Updated Aviation

.UPDATE...
The main change to the forecast tonight was with sky cover.
Lowered sky cover over most of the forecast area for the rest of
this evening. Satellite imagery showed the beginnings of a chinook
arch of cloudiness near the western mountains early in the
evening. Expect this cloudiness to spread east and south the rest
of tonight. Went with mostly cloudy skies along the east slopes by
late tonight with partly cloudy skies farther east. There is a
possibility that this cloudiness could be thin and that partly
cloudy would be a better descriptor for sky cover than mostly
cloudy but have opted to go the mostly cloudy route. Increased
winds over the U.S. route 2 area a little for the rest of this
evening. Also increased winds for Logan Pass in Glacier National
Park for the rest of tonight and Tuesday morning based on current
observations and expected trends. Forecast lows for tonight look
OK but a little concerned that cloudiness could keep lows for
Tuesday morning warmer than currently forecast over the east
slopes. Blank

&&

.AVIATION...
UPDATED 0500Z.
Mainly clear and tranquil conditions are expected tonight. Have
mentioned VCFG for KBZN tonight but forecast confidence is low.
Westerly winds will become breezy on Tuesday afternoon across the
north-central plains with increasing afternoon high clouds. Overall,
VFR conditions are expected for the next 24 hours. MLV

&&

.PREV DISCUSSION...
/ISSUED 452 PM MDT Mon Sep 1 2014/

Tonight through Wednesday...High pressure will build overnight and,
with the high pressure and drying air mass, stable conditions will
be in place Tuesday. The main interest in this forecast period is
the approaching low pressure trof to the west which will move over
the Pacific Northwest Tuesday night. This will put Central Montana
underneath southwest flow aloft. The trof will approach the Rockies
during the night and the associated cold front will move across the
Northern Rockies soon after midnight, and Cut Bank by sunrise. Low
level moisture behind the front should be reaching Cut Bank around
12z Wednesday. The push south will be weak and most moisture will
remain across the Hiline. Cooler air will move in aloft and
Wednesday will see some lift across the zones although the strongest
dynamics will be in Canada.  With cool air aloft, some breaks in the
sky cover could develop enough heating to cause some instability
across the Hiline Wednesday afternoon...and a thunderstorm is not
out of the question. Temperatures will push to near or above normals
underneath the high pressure on Tuesday then drop below normal
Wednesday. Zelzer

Wednesday night through Monday...An upper level trof of low pressure
will continue to move through the region Wednesday night into
Thursday morning. Expect a few showers to accompany the trof from
Wednesday night into Thursday...with the best chance for any showers
falling over North Central MT. Otherwise...mostly dry
conditions...along with a warming trend is expected from Thursday
through Monday. There will be a small chance for an isolated
shower/thunderstorm over the weekend over the mountain areas...but
confidence is quite low at this time for the development of any
storms. In terms of temperatures...it will be cool/comfortable on
Thursday...with highs mostly in the 60s. For Friday through
Monday...expect a nice warming trend...with afternoon highs
generally ranging from the upper 70s to lower 80s by Monday.
Overnight lows will generally be in the 40s. Brusda

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  48  75  51  63 /   0   0  10  40
CTB  47  71  45  56 /   0   0  10  70
HLN  48  79  50  66 /   0   0  10  30
BZN  42  76  44  65 /   0   0  10  20
WEY  33  65  36  62 /   0   0  10   0
DLN  44  76  46  64 /   0   0   0  10
HVR  49  75  50  66 /  10   0  10  50
LWT  47  74  50  65 /   0   0  10  30

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

weather.gov/greatfalls
www.twitter.com/NWSGreatFalls
www.facebook.com/NWSGreatFalls

In the hours before

Local storm report, Sep 1, 6:46 PM MDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
646 PM MDT MON SEP 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     NON-TSTM WND GST 13 WSW SAINT MARY       48.69N 113.71W
09/01/2014  M65 MPH          GLACIER            MT   MESONET

            LOGAN PASS OBSERVATION SITE ELEVATION 6775 FT MSL

&&

BLANK

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 10:13 AM MDTWinter Weather AdvisoryTFX35 hr

Nearby

High Wind Warnings in Montana, 2014Every high wind warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.